Hi guys hoping someone can help here is my situation...I was put on lithium 10 years ago for bi polar (this is also when I got sober) things were fine for a long time...about 6 months ago I started throwing up a lot and having stomach pain...I have gone to a primary doc who is puzzled...then I started to see my GI doc who I have a appointment with again in 2 weeks he is probilly going to do another scope soon. this throwing up and pain has progressed to the point its hard to eat and and even drink and twice in the past month I have litterly fainted. Now about a week ago I wasn't home for a week but had only brought 2 days worth of meds (ended up being away longer than I thought) for these days when i didn't take it I didn't puke once and my stomach felt better...I came home and the stomach problems came back. this leads me to belive the lithium is playing a part...my psych just retired and I cant get a appointment with the new one for a month. I don't want to stop taking it without speaking to the new psych isn't there for another 2 weeks so a month till I can see him and 2 weeks even to get him on the phone....but I also REALLY want to stop throwing up every day and especially fainting and hitting your head isn't fun! i have read that lithium can cause stomach problems but usually its right away or when the dose it increased wich i have not increased and have been taking it for years. right now my physical health needs more care than my mental health i am in a good spot mentally...i was thinking of maybe trying to cut my dose in half myself at least until i can see the doc. does anyone have any advice on what to do...i don't know what to do right now but i cant go on puking and fainting and loosing lots of weight.
Did you find this post helpful?
|

User Profile
replied July 19th, 2019
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
You need to be assessed and thoroughly investigated.
I would suggest you fasting blood sugar, liver function tests and renal function tests. If these were found normal then gastritis medication should be taken
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan


|
Did you find this post helpful?
Must Read
Feeling constipated? Do you know how constipation is medically defined? Get the basics on this common gastrointestinal complaint here....
Are you experiencing severe or chronic constipation? Learn about causes of constipation here....
Constipation is defined differently by different people. Learn to identify signs and symptoms of constipation and know when to ask for medical help....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Digestive and Bowel Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.